Kentucky, 2006Heavy Rain in Kentucky, February 2, 2006
February 2, 2006 · NWS PAH · 2 events in 2 counties and zones
2 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 2, 3:35 AM CST, 6 hours 25 minutes earlier.
Area forecast discussion, Feb 2, 3:35 AM CST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
335 AM CST THU FEB 2 2006
.DISCUSSION...
THE MAIN CONCERN FOR THIS FORECAST REMAINS POPS INTO EARLY NEXT WEEK.
A MID/UPPER LEVEL SHORT WAVE TROUGH OVER THE TX/LA BORDER AT THIS
TIME WILL WEAKEN SIGNIFICANTLY AS IT LIFTS NORTHEAST AND IS
ASSIMILATED INTO A DEVELOPING LARGER SCALE TROUGH. AT 500MB AND
ABOVE...THIS SYSTEM GETS SQUASHED PRETTY GOOD...BUT 700MB AND BELOW
THE TROUGH STAYS BETTER INTACT AND THE SURFACE LOW ACTUALLY DEEPENS
AND BECOMES THE PRIMARY LOW ASSOCIATED WITH THE INITIAL TROUGH
DEVELOPMENT.
STRONG FORCING IN THE LOW LEVELS IS CAPTURED BY ALL THE MODELS...AND
SUPPORTS WIDESPREAD RAINS OVER THE ENTIRE AREA TODAY. THE MAIN
MODEL DIFFERENCE IS IN THE END TIME OF THE EVENT. THE NAM IS FASTER
TO MOVE IT OUT OF THE AREA AND WOULD SUPPORT A MINOR POP IN THE EAST
THIS EVENING...WHILE THE SLOWER GFS WOULD REQUIRE A CATEGORICAL POP
IN THE EAST EARLY THIS EVENING. GIVEN THE CATEGORICAL POPS POSTED
BY OUR NEIGHBORS TO THE EAST...HAVE SIDED WITH THE GFS AND HAVE A
SHARP GRADIENT OF POPS FROM CATEGORICAL IN THE FAR EAST...TO 10 IN
WESTERN PORTIONS OF SOUTHEAST MISSOURI.
WITH THE AFOREMENTIONED LARGER-SCALE TROUGH DEVELOPING JUST EAST OF
THE AREA...COOL NORTHWEST FLOW WILL BE THE RULE FOR AWHILE. NONE OF
THE 00Z MODELS SHOW ANY SIGNIFICANT QPF WITH THE SYSTEM PREVIOUSLY
FORECAST FOR FRIDAY NIGHT AND SATURDAY...SO HAVE FINALLY PULLED ALL
MENTION OF PRECIPITATION FOR THIS PERIOD. HOWEVER...THE NAM AND GFS
BOTH INDICATE A SURGE OF LOW LEVEL CLOUD COVER AND COOLER AIR MOVING
SOUTH THROUGH THE AREA SATURDAY...SO A RETURN TO NEAR NORMAL
TEMPERATURES IS EXPECTED FOR THE WEEKEND AND BEYOND.
ANOTHER SYSTEM WILL FLIRT WITH THE AREA IN THE SUNDAY NIGHT AND
MONDAY TIMEFRAME. THE 00Z GFS SKIRTS IT TO OUR WEST AND
SOUTH...WITH SOUTHEAST MISSOURI THE ONLY AREA TO FLIRT WITH
PRECIPITATION. HOWEVER...THE 00Z ECMWF INDICATES A BETTER CHANCE
OVER THE ENTIRE AREA. GIVEN THAT THE ECMWF FITS THE EXISTING
FORECAST...DECIDED TO LEAVE THE FORECAST MOSTLY ALONE. ONLY CHANGE
WAS TO SPREAD A 25 POP FOR LIGHT SNOW OR RAIN OVER THE ENTIRE AREA
BOTH PERIODS. THE COLUMN WILL SUPPORT SNOW...DEPENDING ON THE
SURFACE TEMPERATURES...WHICH WILL BE BELOW FREEZING FOR MUCH OF THE
NIGHT AND SUNDAY MORNING. GIVEN THE DRY AIR ADVERTISED BY THE
GFS...THIS COULD BE A SURPRISE SNOW EVENT...IF THE SYSTEM DOES NOT
SKIP BY THE AREA TO ONE SIDE OR THE OTHER.
THE 00Z GFS AND ECMWF BOTH INDICATE A CLOSED LOW MOVING ACROSS THE
AREA FOR MIDWEEK...BUT IN A RATHER CHAOTIC PATTERN. WILL HAVE TO
WAIT AND SEE WHAT THE DAY SHIFT THINKS ON THIS ONE. WILL KEEP
WEDNESDAY DRY FOR NOW.
AS FOR SHORT TERM TEMPERATURE GUIDANCE...LOADED IN MAV HOURLY
TEMPERATURES FOR TODAY...LEADING TO MAXES IN THE UPPER 40S TO LOWER
50S. THEREAFTER GENERALLY FOLLOWED THE MAV NUMBERS. THERE WAS
LITTLE TO CHOOSE FROM FOR THE NIGHT PERIODS...AND SATURDAY
HIGHS...BUT THE FRIDAY HIGHS WERE ALL OVER THE PLACE. LOOKS LIKE
TWO MORE REASONABLY MILD DAYS...THEN A RETURN TO NORMAL OR SLIGHTLY
BELOW NORMAL TEMPERATURES FOR THE REMAINDER OF THE FORECAST.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
DRS
Hazardous weather outlook, Feb 2, 4:19 AM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
419 AM CST THU FEB 2 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
419 AM CST THU FEB 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD RAINS OVER THE AREA TODAY WILL LIKELY TAX DRAINAGE
SYSTEMS IN MANY AREAS. ONE INCH OF RAINFALL WILL BE POSSIBLE
BEFORE IT ENDS FROM WEST TO EAST LATE TODAY THROUGH EARLY THIS
EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WITH COOLER...MORE SEASONABLE AIR FORECAST TO OVERSPREAD THE AREA
SATURDAY...AND A PLETHORA OF STORM SYSTEMS LIKELY TO AFFECT THE
REGION...THE POTENTIAL FOR SOME WINTRY PRECIPITATION IS
INCREASING. AT THIS TIME...THE BEST CHANCE TO SEE SOME SNOW WILL
BE SUNDAY NIGHT AND MONDAY. HOWEVER...FORECAST CONFIDENCE IN THE
TIMING AND EXACT LOCATIONS OF THE STORM SYSTEMS IS QUITE LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY HIGH WATER PROBLEMS THEY ENCOUNTER
TODAY AND THIS EVENING.
DRS
Heavy Rain, McCracken
- When
- February 2, 10:00 AM CST to 5:00 PM CST
- Where
- McCracken County, 2 mi S of Paducah
- Reported by
- NEWSPAPER
- Coordinates
- 37.054, -88.713 (the zone’s center; the record gives no point)
A portion of Schneidman Road was under water but passable. Total daily rainfall at the Paducah airport was 1.65 inches.
Heavy Rain, Livingston
- When
- February 2, 10:00 AM CST to 5:00 PM CST
- Where
- Livingston County, Salem
- Reported by
- NEWSPAPER
- Coordinates
- 37.210, -88.354 (the zone’s center; the record gives no point)
Heavy rain caused flooding of Kentucky 1433, which was closed for a one-mile stretch.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Louisiana, February 2, 20061 injured · $1.8 million · F2 · 4 events
- Flood in Georgia, February 2, 2006$150,000 · 1 event
- Waterspout in Gulf of Mexico, February 2, 2006$25,000 · 1 event
- Tornado in Alabama, February 2, 2006$25,000 · F0 · 1 event
- Damaging Wind in Georgia, February 2, 2006$25,000 · 50 kt wind · 1 event
- High Surf in Hawaii, February 2 to 3, 200613 events
- Damaging Wind and Lightning Strike in Mississippi, February 2, 200650 kt wind · 2 events
- Hail in Mississippi, February 2, 20060.88 in hail · 2 events
- Avalanche in Colorado, February 2, 20062 events
- Hail in Florida, February 2, 20060.88 in hail · 2 events
- Flash Flood and Hail in Florida, February 2, 20060.88 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, February 2, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487729, 5487730.